MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN CR HIGH FLEX XLPE SZ 1-2 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. LGN CR HIGH FLEX XLPE SZ 1-2 13MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71453103
Medical Device Problem Codes Flaked (1246); Scratched Material (3020)
Health Effect - Clinical Codes Fall (1848); Failure of Implant (1924); Implant Pain (4561)
Date of Event 07/01/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tka surgery had been performed, the patient fell and started experiencing pain.It was discovered that legion cr high flex xlpe size 1-2 13mm was chipped so a revision surgery was performed to replace it.The patient outcome is unknown.
 
Additional Manufacturer Narrative
H3, h6: the associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device is heavily worn with chips out of the material on one side of the articular surface.The clinical/ medical investigation concluded that, per the complaint details, 6 months following a fall, the patient reported knee pain.A revision surgery was performed due to a chipped poly insert.To date, the requested x-rays and surgical report shave not been provided.The patient's fall cannot be ruled out as a possible contributing factor.The patient impact beyond the reported revision cannot be determined.No further medical assessment is warranted at this time.Should clinically relevant documentation/information become available, the clinical/medical task may be re-evaluated.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.The probable cause for this event is likely a traumatic injury.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
LGN CR HIGH FLEX XLPE SZ 1-2 13MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10292504
Report Number1020279-2020-03312
Device Sequence Number13654196
Product Code JWH
UDI-Device Identifier00885556034149
UDI-Public00885556034149
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K071071
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/14/2018
Device Model Number71453103
Device Catalogue Number71453103
Device Lot Number08EM12791
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2020
Initial Date Received by Manufacturer 07/01/2020
Supplement Date Received by Manufacturer05/27/2021
Initial Report FDA Received Date07/17/2020
Supplement Report FDA Received Date05/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age56 YR